MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 46MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 46MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2246
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
A trident all poly constrained cemented liner was implanted on (b)(6) 2019 at hospital to revise a cemented hemiarthroplasty (non stryker) that had been dislocating.The original hemiarthroplasty was implanted due to fracture but the date of this first surgery is unknown.The trident all poly constrained liner has now also dislocated and it appears on xray that the dissociation has occurred between the inner head and outer head of the trident all poly constrained liner.The outer head appears well fixed and has not moved.The stem (non stryker) appears well fixed and has not moved.The head (non stryker) remains on the trunnion of the stem.So the point of dissociation is between the articulating heads of the trident all poly constrained cemented liner.The locking ring on the outer part of the trident all poly constrained liner appears intact and uncompromised on two views.Update: "there was no acetabular shell in the patient.The all poly constrained liner was implanted directly into the native acetabulum.The outer part of this liner remains in the patient¿s native acetabulum.The inner part of the cup dissociated from the outer part of the cup.It was resolved at another hospital.It was apparently not able to be relocated so was revised.Due to this, the product is not able to be returned as it was unable to be retrieved from the hospital where the revision took place.Left".
 
Additional Manufacturer Narrative
An event regarding disassociation (reported as dislocation) involving an all poly constrained liner was reported.The event was confirmed by medical review.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which was rejected stating - "x-ray confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the all poly constrained liner was dislocated and it appeared on xray that the disassociation has occurred between the inner head and outer head of the trident all poly constrained liner.The available medical records were provided to the consulting clinician for a review which was rejected stating that x-ray confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.The exact cause of the event could not be determined because insufficient information was provided.Additional information including patient details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
A trident all poly constrained cemented liner was implanted on (b)(6) 19 at hospital to revise a cemented hemiarthroplasty (non stryker) that had been dislocating.The original hemiarthroplasty was implanted due to fracture but the date of this first surgery is unknown.The trident all poly constrained liner has now also dislocated and it appears on xray that the dissociation has occurred between the inner head and outer head of the trident all poly constrained liner.The outer head appears well fixed and has not moved.The stem (non stryker) appears well fixed and has not moved.The head (non stryker) remains on the trunnion of the stem.So the point of dissociation is between the articulating heads of the trident all poly constrained cemented liner.The locking ring on the outer part of the trident all poly constrained liner appears intact and uncompromised on two views.Update: "there was no acetabular shell in the patient.The all poly constrained liner was implanted directly into the native acetabulum.The outer part of this liner remains in the patient¿s native acetabulum.The inner part of the cup dissociated from the outer part of the cup.It was resolved at another hospital.It was apparently not able to be relocated so was revised.Due to this, the product is not able to be returned as it was unable to be retrieved from the hospital where the revision took place.Left.".

Brand Name
ALL POLY CONSTRAINED INSERT 46MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8932047
Report Number0002249697-2019-02966
Device Sequence Number2048549
Product Code KWZ
UDI-Device Identifier07613327025453
UDI-Public07613327025453
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number69-2246
Device Lot NumberXR2P72
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR